Alert archive / Maryland / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 1, 2020, 1:48 PM EDT for Caroline County, Maryland. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 1:48 PM EDT (17:48 UTC)
- Expired
- Jul 1, 2020, 2:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
County Caroline County, MD
The radar
The Dover AFB radar (KDOX), 35 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
198
WWUS81 KPHI 011748
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
148 PM EDT Wed Jul 1 2020
MDZ020-011830-
Caroline-
148 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAROLINE COUNTY...
At 148 PM EDT, a strong thunderstorm was located over Harmony, or 11
miles east of Easton, moving southeast at 5 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Federalsburg, Preston, Agner, Harmony and Smithville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3869 7577 3868 7580 3870 7580 3871 7584
3869 7592 3880 7593 3881 7590 3882 7590
3884 7573 3865 7571
TIME...MOT...LOC 1748Z 328DEG 6KT 3879 7586
$$
GorseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 1, 10:47 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 1, 10:47 AM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Mount Holly NJ 1047 AM EDT Wed Jul 1 2020 .SYNOPSIS... Low pressure in the upper atmosphere is forecast to remain over New England into tonight. The feature is expected to slide southeastward on Thursday and Friday. A cold front approaching from the northeast is anticipated to pass through our region on Friday evening. High pressure is forecast to nose into New Jersey, eastern Pennsylvania, Delaware and northeastern Maryland from the northeast and east for Saturday and Sunday. A weakening cold front may arrive from the northwest early in the new week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Daytime heating continues and Cu/Sc fields developing across the area. Scattered showers are across Delmarva, offshore Atlantic City and most recently across nrn NJ in Somerset county. Local downpours and gusty winds with the activity. Coverage of the showers should increase and tstm activity also will be sct for the most part. Pops were raised for most areas in the most recent ESTF. Winds will be mostly light and variable today, perhaps favoring a N or NW direction. Temps were not changed and should be a bit below normal in the upper 70s/low 80s in most areas for maxs. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... As the short wave trough axis moves eastward over the Atlantic and loss of diurnal heating, showers and thunderstorms will gradually come to dissipate in a similar manner to yesterday after sunset with only a few lingering into the early overnight hours. With this, the cut-off low will finally begin to see its pathway out of our lives as it begins to shear out into a positive tilt. After showers dissipate, a quiet night will ensue with light and variable winds and temperatures dropping into the mid to upper 60s. Patchy fog cannot be ruled out, especially in areas that see rainfall closer to evening without appreciable time to evaporate. Neglected to mention this in the grids with low confidence at this point. && .LONG TERM /THURSDAY THROUGH TUESDAY/... The mid level low is forecast to continue drifting to the southeast and farther out to sea on Thursday. It will gradually lose its influence over our weather. We are anticipating only scattered clouds for Thursday and Thursday night with little chance for precipitation. A back door cold front is expected to reach the northern coast of New Jersey on Friday afternoon before pushing through much the rest of our region on Friday evening. The very warm humid air ahead of the boundary will likely provide enough instability to result in scattered showers and thunderstorms from Friday afternoon into Friday night. High pressure is forecast to nose into our region from the northeast and east for Saturday and Sunday. The sky is anticipated to be mostly sunny both days with only a very limited chance of a shower or thunderstorm. The model guidance is not in very good agreement for the early part of the new week. A weak cold front may drop into our region at that time. Also, there are varying ideas regarding low pressure moving off the Southeast coast. We will continue with the forecast of very warm humid conditions along with a chance of mainly afternoon and evening showers and thunderstorms for Monday and Tuesday. Temperatures during the period from Thursday through Tuesday should be seasonable. It looks as though the warmest day will be Friday, ahead of the backdoor cold front. Saturday should be a bit cooler than the other days due to the development of a northeast to east wind in the wake of the boundary. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Generally VFR attm with recent MVFR CIG developing at KPNE. Showers and thunderstorms are beginning to develop and should continue to increase in coverage thru the afternoon. AMDS expected with tstms. Light and variable winds generally 5 knots or less with a northerly direction favored. Showers may linger awhile after 00Z, but should generally dissipate after sunset. Local and temporary restrictions to MVFR possible with these showers and thunderstorms. Moderate confidence. Tonight...VFR with scattered showers early. Patchy fog possible. Light northwesterly winds up to 5 knots. High confidence. Outlook... Thursday...Early morning MVFR/IFR conditions are possible, then mainly VFR. Variable wind 5 to 10 knots. Medium confidence. Thursday night...Mainly VFR with the potential for areas of MVFR/IFR in fog and low clouds after 06Z. Variable wind 6 knots or less. Medium confidence. Friday...Early morning MVFR/IFR conditions are possible, then mainly VFR. A chance of afternoon showers and thunderstorms with local MVFR/IFR conditions. Variable wind 5 to 10 knots. Low confidence. Friday night...Mainly VFR with the potential for MVFR ceilings developing. A chance of evening showers and thunderstorms with local MVFR/IFR conditions. East to northeast wind 5 to 10 knots. Low confidence. Saturday...MVFR ceilings are possible in the morning, then mainly VFR. Northeast to east wind 5 to 10 knots. Low confidence. Saturday night...Mainly VFR. Variable wind 6 knots or less. Medium confidence. Sunday...Mainly VFR. Southeast to south wind 5 to 10 knots. Medium confidence. && .MARINE... Sub-advisory conditions are expected today and tonight with easterly winds from 5 to 10 knots turning southwesterly overnight. Seas from 1 to 3 feet. Scattered thunderstorms with locally higher winds and seas. Outlook... Thursday through Sunday...No marine headlines are anticipated. Rip Currents... With waves in the surf zone increasing to 2 to 3 feet and a long period onshore swell developing today, expect the risk for dangerous rip currents to increase to moderate for the beaches of Atlantic, Ocean, and Monmouth counties. The highest chance for rip current should be during the morning hours during low tide. The risk falls back to low on Thursday as onshore flow abates. && .TIDES/COASTAL FLOODING... We are coming up on a full moon this weekend and the level of the astronomical high tides will continue to rise through that time. The evening high tides are over a foot higher than those in the morning. We may begin to see some spotty minor flooding along the coasts of New Jersey and Delaware on Thursday evening. A developing east to northeast wind for late Friday into Saturday may cause somewhat more widespread minor flooding around the evening high tides on both days. The minor flooding could work its way up Delaware Bay and into the tidal Delaware River, as well. We are not anticipating any issues with the morning high tides. We will continue to monitor trends over the coming days. We are not expecting any tidal flooding on the upper eastern shore of Chesapeake Bay. && .EQUIPMENT... The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA (WNG704) remains off the air until further notice due to damage to the antenna during the June 3 Derecho. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Iovino Near Term...PO Short Term...Davis Long Term...Iovino Aviation...Davis/Iovino/PO Marine...Davis/Iovino Tides/Coastal Flooding... Equipment...
Hazardous weather outlook, Jul 1, 4:04 AM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 404 AM EDT Wed Jul 1 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>024-027- PAZ054-055-060>062-070-071-101>106-020815- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Southeastern Burlington-Carbon-Monroe- Berks-Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 404 AM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ014-025-026-020815- Eastern Monmouth-Coastal Atlantic-Coastal Ocean- 404 AM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. There is a moderate risk for the development of dangerous rip currents today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-020815- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 404 AM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 1, 1:17 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
117 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HEAVY RAIN MILFORD 38.91N 75.43W
07/01/2020 M4.00 INCH SUSSEX DE TRAINED SPOTTER
FELL WITHIN THE LAST HOUR.
&&
SFJSpecial weather statement, Jul 1, 1:30 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
130 PM EDT Wed Jul 1 2020
NJZ013-020-011815-
Ocean-Western Monmouth-
130 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OCEAN AND SOUTHERN
MONMOUTH COUNTIES...
At 130 PM EDT, a strong thunderstorm was located over Clarksburg, or
15 miles east of Trenton, moving southeast at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Toms River, Lakewood, Jackson, Howell, Lakehurst, Allentown,
Farmingdale, Roosevelt, Six Flags Theme Park, Cedar Glen West,
Jacksons Mills, Cassville, Adelphia, Clarksburg, Vista Center,
Woodruff, Cedar Glen Lakes, Imlaystown, Whiting and Cream Ridge.
This includes Interstate 195 in New Jersey between mile markers 9 and
33.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4018 7410 3989 7444 4018 7459 4025 7448
4026 7443
TIME...MOT...LOC 1730Z 300DEG 12KT 4020 7447
GorseLocal storm report, Jul 1, 1:35 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
135 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN OLD BRIDGE 40.36N 74.33W
07/01/2020 E1.42 INCH MIDDLESEX NJ TRAINED SPOTTER
FELL WITHIN ONE HALF HOUR.
&&
SFJLocal storm report, Jul 1, 1:43 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
143 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN OLD BRIDGE 40.36N 74.33W
07/01/2020 E1.42 INCH MIDDLESEX NJ TRAINED SPOTTER
FELL WITHIN ONE HALF HOUR.
1240 PM HAIL MILFORD 38.91N 75.43W
07/01/2020 E0.25 INCH SUSSEX DE PUBLIC
TIME ESTIMATED FROM RADAR.
0100 PM HAIL HARRINGTON 38.93N 75.58W
07/01/2020 E0.25 INCH KENT DE TRAINED SPOTTER
0117 PM HEAVY RAIN MILFORD 38.91N 75.43W
07/01/2020 M4.00 INCH SUSSEX DE TRAINED SPOTTER
FELL WITHIN THE LAST HOUR.
&&Special weather statement, Jul 1, 1:45 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
145 PM EDT Wed Jul 1 2020
NJZ020-022-024>027-011830-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Atlantic Coastal Cape
May-Southeastern Burlington-
145 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ATLANTIC AND SOUTH
CENTRAL OCEAN COUNTIES...
At 144 PM EDT, a strong thunderstorm was located near Tuckerton, or
10 miles northeast of Atlantic City, moving southeast at 15 mph.
Wind gusts up to 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Atlantic City, Ocean City, Pleasantville, Somers Point, Ventnor City,
Brigantine, Northfield, Absecon, Margate City, Tuckerton, Port
Republic, Longport, Pomona, Mystic Island and Linwood.
This includes the following highways...
Garden State Parkway between mile markers 29 and 50.
Atlantic City Expressway between mile markers 0 and 13.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3952 7464 3961 7437 3959 7419 3933 7438
3922 7461
TIME...MOT...LOC 1744Z 297DEG 13KT 3951 7435
GorseSpecial weather statement, Jul 1, 1:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
148 PM EDT Wed Jul 1 2020
MDZ020-011830-
Caroline-
148 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAROLINE COUNTY...
At 148 PM EDT, a strong thunderstorm was located over Harmony, or 11
miles east of Easton, moving southeast at 5 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Federalsburg, Preston, Agner, Harmony and Smithville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3869 7577 3868 7580 3870 7580 3871 7584
3869 7592 3880 7593 3881 7590 3882 7590
3884 7573 3865 7571
TIME...MOT...LOC 1748Z 328DEG 6KT 3879 7586
GorseThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:53 AM EDT | Special Weather Statement | PHI | Morris | 37 min |
| Jul 1, 11:08 AM EDT | Areal Flood Advisory | PHI | Morris, Somerset | 102 min |
| Jul 1, 12:28 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth | 119 min |
| Jul 1, 12:39 PM EDT | Special Marine Warning | PHI | 96 min | |
| Jul 1, 1:30 PM EDT | Special Weather Statement | PHI | Ocean | 45 min |
| Jul 1, 1:45 PM EDT | Special Weather Statement | PHI | Atlantic | 45 min |
| Jul 1, 2:17 PM EDT | Special Weather Statement | PHI | Ocean | 43 min |
| Jul 1, 2:25 PM EDT | Special Weather Statement | PHI | Atlantic | 35 min |
| Jul 1, 2:55 PM EDT | Special Weather Statement | PHI | Atlantic | 65 min |
| Jul 1, 3:10 PM EDT | Flash Flood Warning | PHI | Atlantic | 3 hr |
| Jul 1, 3:17 PM EDT | Special Marine Warning | PHI | 88 min | |
| Jul 1, 3:20 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 55 min |
| Jul 1, 4:05 PM EDT | Flash Flood Warning | PHI | Atlantic, Cape May, Cumberland | 3 hr |
| Jul 1, 4:15 PM EDT | Special Weather Statement | PHI | Cape May | 45 min |
| Jul 1, 5:09 PM EDT | Special Weather Statement | PHI | Cumberland | 51 min |
| Jul 1, 5:27 PM EDT | Areal Flood Advisory | PHI | Cumberland, Salem | 55 min |
| Jul 1, 7:06 PM EDT | Special Weather Statement | PHI | Somerset | 24 min |
| Jul 1, 12:15 PM EDT | Special Weather Statement | PHI | Sussex | 45 min |
| Jul 1, 12:36 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 54 min |
| Jul 1, 1:11 PM EDT | Areal Flood Warning | PHI | Kent, Sussex | 3 hr |
| Jul 1, 4:57 PM EDT | Special Weather Statement | PHI | New Castle | 48 min |
| Jul 1, 5:37 PM EDT | Special Weather Statement | PHI | Kent | 38 min |
| Jul 1, 6:03 PM EDT | Special Weather Statement | PHI | Kent | 42 min |
| Jul 1, 7:04 PM EDT | Special Weather Statement | PHI | Kent | 41 min |
| Jul 1, 7:46 PM EDT | Special Weather Statement | PHI | Caroline | 59 min |
Nearby
Special Weather Statements in Maryland, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.